A new study published in the Vaccines journal is sounding the alarm over blood clots caused by the mRNA COVID-19 vaccine.
The study conducted a retrospective analysis of data harvested from VigiBase, the World Health Organization’s (WHO) drug safety database. It found that out of 1,154,023 adverse events reported for the mRNA-based COVID-19 vaccines, 756 (0.07%) of them were for cerebral venous thrombosis (CVT), a blood clot that forms in the brain and is accompanied by headaches, stroke-related symptoms, and seizures.
“Our study demonstrated a potential safety signal for occurrence of CVT for COVID-19 mRNA vaccination,” the study concluded. “It is necessary to be aware of the risk of CVT occurrence, even after COVID-19 mRNA vaccination.”
A safety signal is information on an adverse event that requires investigation.
Oddly, Pfizer came up with an even larger percentage figure last year but arrived at a different conclusion.
In its Cumulative Analysis of Post-Authorization Adverse Events Reports, Pfizer analyzes 42,086 adverse events from the COVID vaccine up to February 28, 2021. Of those events, Pfizer reports 300 cases of cerebrovascular venous and sinus thrombosis (CVST), which make up roughly 0.71% of the overall cases.
Pfizer records that 61 of the CVST cases were fatal, 61 were resolved/resolving, 10 were resolved with sequelae – where the illness leaves behind a lasting condition – 85 were not resolved and 83 were unknown.
But Pfizer’s verdict was the opposite of the study’s authors.
“Conclusion: This cumulative case review does not raise new safety issues. Surveillance will continue.”
Reports of blood clots have become more common since the rollout of the vaccine. In February, both the Centers for Disease Control and Prevention (CDC) and Pfizer began warning of blood clots in young people, though they made no mention of the vaccine as the cause.
A recent high-profile case, reported by Frontline News earlier this month, involved 25-year-old Hailey Bieber who revealed that she suddenly developed a blood clot last month which traveled from her heart to her brain, causing a mini-stroke.